Alert archive / Massachusetts / River Flood Warnings in 2013
River Flood Warning 12, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this river flood warning at Jun 18, 2013, 6:45 PM EDT for Middlesex County, Massachusetts. It took effect at Jun 18, 2013, 8:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2013, 6:45 PM EDT (22:45 UTC)
- In effect from
- Jun 18, 2013, 8:00 PM EDT
- Expired
- Jun 19, 2013, 2:46 AM EDT
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- Minor
County Middlesex County, MA
The radar
The Boston radar (KBOX), 63 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sudbury River at Saxonville (SAXM3). The gauge peaked at 9.93 ft at Jun 18, 2013, 8:00 PM EDT.
- Action stage
- 8.5 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01098530, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
440 WGUS41 KBOX 182245 FLWBOX BULLETIN...IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TAUNTON MA 645 PM EDT TUE JUN 18 2013 ...THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MASSACHUSETTS... SUDBURY RIVER AT SAXONVILLE AFFECTING MIDDLESEX COUNTY A SLOW MOVING FRONTAL SYSTEM HAS BROUGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION THIS AFTERNOON. SOME THUNDERSTORMS PRODUCED VERY HEAVY RAINFALL WHICH CAUSE LOCALIZED URBAN AND POOR DRAINAGE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. && MAC017-191045- /O.NEW.KBOX.FL.W.0012.130619T0000Z-130620T1200Z/ /SAXM3.1.ER.130619T0000Z.130619T0600Z.130620T0600Z.NO/ 645 PM EDT TUE JUN 18 2013 THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A * FLOOD WARNING FOR THE SUDBURY RIVER AT SAXONVILLE. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 PM TUESDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 10.1 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. * IMPACT...AT 10.0 FEET...FLOODING WILL AFFECT LOW LYING AREAS ALONG THE RIVER IN WAYLAND...INCLUDING A PORTION OF SHORE ROAD AND PELHAM ISLAND ROAD NEAR HEARDS POND. $$
1 follow-up statement
730 WGUS81 KBOX 190646 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 246 AM EDT WED JUN 19 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MASSACHUSETTS... SUDBURY RIVER AT SAXONVILLE AFFECTING MIDDLESEX COUNTY ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS IN MASSACHUSETTS... CHARLES RIVER AT DOVER AFFECTING MIDDLESEX AND NORFOLK COUNTIES THE CHARLES RIVER AT DOVER CONTINUES TO HOLD NEARLY STEADY IN MINOR FLOOD. THE RIVER WILL SLOWLY FALL TODAY INTO THURSDAY. IT WILL TAKE UNTIL THURSDAY EVENING FOR THE RIVER TO FALL BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. && MAC017-190716- /O.CAN.KBOX.FL.W.0012.000000T0000Z-130620T1200Z/ /SAXM3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 246 AM EDT WED JUN 19 2013 THE FLOOD WARNING IS CANCELLED FOR THE SUDBURY RIVER AT SAXONVILLE. * AT 2:15 AM WEDNESDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 9.9 FEET. THE RIVER WILL CONTINUE TO FALL TO 9.5 FEET BY TOMORROW MORNING. * IMPACT...AT 10.0 FEET...FLOODING WILL AFFECT LOW LYING AREAS ALONG THE RIVER IN WAYLAND...INCLUDING A PORTION OF SHORE ROAD AND PELHAM ISLAND ROAD NEAR HEARDS POND. $$ MAC017-021-191846- /O.EXT.KBOX.FL.W.0006.000000T0000Z-130621T0600Z/ /DOVM3.1.ER.130614T0807Z.130619T0515Z.130621T0000Z.NO/ 246 AM EDT WED JUN 19 2013 THE FLOOD WARNING CONTINUES FOR THE CHARLES RIVER AT DOVER. * UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1:45 AM WEDNESDAY THE STAGE WAS 5.5 FEET. * FLOOD STAGE IS 5.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY EVENING. * IMPACT...AT 6.0 FEET...FLOODING WILL AFFECT A FEW HOMES IN NEEDHAM ALONG FISHER STREET...AS WELL AS A PORTION OF ROUTE 109 AT THE MEDFIELD AND MILLIS TOWN LINE. SOME FLOODING IS ALSO LIKELY ON THE SOUTH NATICK AND WELLESLEY TOWN LINE ALONG RIVER STREET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Jun 18, 6:10 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 18, 6:10 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
610 PM EDT TUE JUN 18 2013
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THIS EVENING AS A COLD
FRONT MOVES ACROSS THE REGION. LARGE HIGH PRESSURE WILL
FOLLOW...BRINGING MAINLY DRY AND SEASONABLE CONDITIONS WEDNESDAY
THROUGH SATURDAY. WARMER AND MORE HUMID WEATHER IS EXPECTED THIS
WEEKEND AS HIGH PRES ANCHORS JUST SOUTH OF NEW ENGLAND. SHOWERS
AND THUNDERSTORMS POSSIBLE SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
615 PM UPDATE...HAVE UPDATED THE FLASH FLOOD WATCH...DROPPING
HARTFORD COUNTY IN CONNECTICUT AND ALL OF MASSACHUSETTS EXCEPT
PLYMOUTH AND BRISTOL COUNTIES. SHOWERS AND THUNDERSTORMS HAVE
MOVED OUT OF THESE AREAS...OR DIMINISHED IN INTENSITY. FLOODING IN
THESE AREAS HAS DIMINISHED AS WELL.
THUNDERSTORMS WILL HEAVY RAINFALL AND LOCALIZED FLOODING WILL
CONTINUE INTO THIS EVENING...
LINE OF SHOWERS/SCT TSTMS MOVING SLOWLY BUT STEADILY S ACROSS E
MA/N RI/SE MA AT 20Z AS SEEN ON KBOX 88D RADAR. HAVE HAD SEVERAL
REPORTS OF FLASH FLOODING...AS WELL AS REPORTS OF UP TO 2 INCHES
OF RAIN IN 90 MINUTES OR LESS.
NOTING ANOTHER AREA OF RAINFALL MOVING ACROSS N NJ/WESTERN LONG
ISLAND...WHICH WILL KEEP RAINFALL THROUGH THIS EVENING ACROSS NE
CT/RI/SE MA AS LOW PRES MOVES ALONG THE FRONT AS IT PUSHES
OFFSHORE THIS EVENING. PRETTY LIGHT PRES GRAD EXCEPT IN TSTMS
WHERE GUSTS UP TO 25 KT POSSIBLE.
EXPECT ANY THUNDER TO END BY AROUND MIDNIGHT AS THE LOW PASSES S
OF NANTUCKET...BUT SHOWERS COULD LINGER ON THE CAPE AND ISLANDS
THROUGH THE NIGHT. MAY ALSO SEE PATCHY FOG DEVELOP PRIOR TO THE
DRIER AIR WORKING IN...BUT SHOULD IMPROVE FROM S-N AS DEWPTS DROP.
WILL BE A CHILLY NIGHT ACROSS INTERIOR S NH AND N MA AS TEMPS FALL
BACK TO THE UPPER 40S TO AROUND 50...RANGING TO THE MID 50S ALONG
THE S COAST.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
TONIGHT...
THE COLD FRONT WILL SLOW AS IT PUSHES OFFSHORE AS A WEAK WAVE LIFTS
ALONG THE FRONT FROM THE MID-ATLANTIC. EXPECTING WIDESPREAD RAIN
WITH EMBEDDED HEAVIER SHOWERS AND THUNDERSTORMS TO LINGER OVER THE
SOUTH COAST AND ADJACENT WATERS. CONCERNS WILL STILL BE PRESENT FOR
LOCALIZED URBAN FLOODING AND PONDING OF WATER ALONG ROADWAYS...BUT
LOW CONFIDENCE ON SEVERE WEATHER THREATS AS INSTABILITY IS EXPECTED
TO BE MINIMAL. LOWS DOWN TO AROUND LOW 50S.
WEDNESDAY...
COOLER AIRMASS BUILDING SOUTH SHOULD ALLOW SIGNIFICANT BOUNDARY
LAYER MIXING OF AROUND 4-6 KFT. SUBSEQUENTLY...ANTICIPATING THE MIX-
DOWN OF FASTER MOMENTUM AND DRIER AIR. NOT LOOKING AT ANY FIRE
WEATHER HEADLINES WITH RECENT RAINS. DEWPOINTS DOWN TO AROUND 50
DEGREES...SOME GUSTY NORTHERLY WINDS MAINLY ACROSS EASTERN NEW
ENGLAND. EXPECTING DIURNAL SCATTERED TO BROKEN FAIR-WEATHER CUMULUS
ACROSS INTERIOR NEW ENGLAND.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGHLIGHTS...
* HIGH PRESSURE WILL LEAD TO QUIET WEATHER THU AND FRI
* HIGH PRES S OF SNE BRINGS WARM...HUMID CONDITIONS THIS WEEKEND
* SHOWERS AND THUNDERSTORMS POSSIBLE SATURDAY
THERE IS GOOD GENERAL AGREEMENT AMONGST THE MODELS THROUGH MUCH OF
THE LONG TERM. THERE ARE SOME MODEL DISCREPANCIES REGARDING THE
STRENGTH AND EXTENT OF AN UPPER LEVEL RIDGE OVER THE EASTERN U.S.
THROUGH THIS WEEKEND. ULTIMATELY THIS WILL AFFECT THE WEATHER IN
THIS AREA MAINLY IN WHERE AND WHEN SHOWERS AND THUNDERSTORMS ARE
ABLE TO DEVELOP. THE CONSENSUS IS WITH THE ECMWF AND THE UPPER
LEVEL RIDGE OVER THE SE CONUS THURSDAY AND GRADUALLY BUILDING
NORTHWARD INTO THE OHIO VALLEY BY SATURDAY AND INTO THE NE CONUS
SUNDAY AND SINKING BACK SOUTH EARLY NEXT WEEK. OTHERWISE...AM
EXPECTING FAIRLY QUIET WEATHER WITH MORE SUMMER LIKE TEMPERATURES
AND A FEW HUMID DAYS THROWN IN THERE AS WELL. WITH THUNDERSTORMS
CURRENTLY MOVING OVER SOUTHERN NEW ENGLAND...WILL MAKE WHATEVER
CHANGES ARE NECESSARY AND BASE MUCH OF THE FORECAST OFF THE PREVIOUS
FORECAST.
THURSDAY AND FRIDAY...HIGH PRESSURE CRESTS OVER SOUTHERN NEW ENGLAND
WITH A WARMING TREND IN TEMPERATURES.
SATURDAY...BEST CHANCE FOR SHOWERS AND THUNDERSTORMS AS WARM...MOIST
AIR BUILDS INTO THE REGION ON SW WINDS. WE WILL STILL BE ON THE
PERIPHERY OF THE RIDGE WITH DECENT INSTABILITY NOTED IN STEEP MID
LEVEL LAPSE RATES.
SUNDAY THROUGH TUESDAY...HIGH PRES MOVES OFFSHORE AS THE UPPER RIDGE
SINKS S SLOWLY. WARM...MOIST AIR REMAINS IN THE REGION ON
SOUTHWESTERLY WINDS...AND INCREASES INSTABILITY. HOWEVER...NOT MUCH
OF A TRIGGER ANY OF THOSE DAYS AND MODELS ARE NOT SHOWING MUCH...IF
ANY...QPF SO WILL KEEP THUNDERSTORM CHANCES LOW.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR TERM /THROUGH WEDNESDAY NIGHT/...
MODERATE CONFIDENCE FOR TRENDS...LOWER CONFIDENCE FOR TIMING
THROUGH TONIGHT...THEN MODERATE CONFIDENCE WED-WED NIGHT.
THROUGH 00Z...MVFR-IFR CIGS/VSBYS IN SHOWERS/SCT TSTMS ACROSS E
MA/N RI/N CT AS COLD FRONT MOVES SLOWLY S. NOTING BRIEF
TORRENTIAL RAINFALL IN SOME STORMS. MAY SEE LOCAL LIFR CONDITIONS.
THIS WILL SHIFT SLOWLY S TO THE S COAST THIS EVENING. WILL ALSO
SEE LOCAL IFR-LIFR CIGS/VSBYS ALONG S COAST WITH LOW
CLOUDS/PATCHY FOG.
TONIGHT...EXPECT MAINLY VFR CONDITIONS ACROSS N MA/S NH...PATCHY
MVFR-IFR CIGS/VSBYS MAINLY IN THE VALLEYS WITH PATCHY FOG. ACROSS
CENTRAL AND SOUTHERN AREAS...MVFR-IFR CIGS/VSBYS IN LOW
CLOUDS/SHOWERS. MAY SEE SCT TSTMS THROUGH MIDNIGHT. BRIEF LIFR
CONDITIONS POSSIBLE.
WEDNESDAY...MVFR-IFR CIGS/VSBYS TO START MAINLY S OF THE MASS
PIKE...THEN IMPROVING TO VFR DURING THE MORNING. MVFR VSBYS MAY
LINGER ALONG S COAST INTO THE AFTERNOON.
WEDNESDAY NIGHT...VFR.
KBOS TERMINAL...MODERATE CONFIDENCE. RA+/TSRA POSSIBLE FROM AROUND
21Z THROUGH 02Z.
KBDL TERMINAL...MODERATE CONFIDENCE. RA+/TSRA POSSIBLE THROUGH
23Z-00Z.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY AND FRIDAY...HIGH CONFIDENCE. VFR.
SATURDAY...MODERATE CONFIDENCE. MAINLY VFR. LOW PROBABILITY OF
SHOWERS AND THUNDERSTORMS BRIEFLY LOWERING CONDITIONS TO MVFR/IFR.
SUNDAY...MODERATE TO HIGH CONFIDENCE. VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR TERM /THROUGH WEDNESDAY NIGHT/...MODERATE CONFIDENCE.
TONIGHT...WINDS SHIFT TO NE AS COLD FRONT MOVES OFFSHORE...THEN
LOW PRES PASSES S OF THE WATERS. NE WINDS INCREASE...GUSTING TO 25
KT TOWARD DAYBREAK ACROSS THE SOUTHERN OUTER WATERS AND E OF CAPE
COD WITH SEAS UP TO 5 FT. LOW PROB OF TSTMS THIS EVENING.
WEDNESDAY...NE WINDS GUSTING TO 25 KT THROUGH MIDDAY ON THE OUTER
WATERS FROM CAPE COD SOUTHWARD. MAY ALSO SEE GUSTS UP TO 25 KT ON
NANTUCKET SOUND AND BUZZARDS BAY MAINLY DURING THE MORNING...SO
HAVE PUT UP SMALL CRAFTS THERE. SEAS UP TO 5 FT...BUT SHOULD
SUBSIDE BY EVENING.
WEDNESDAY NIGHT...WINDS AND SEAS BELOW SMALL CRAFT CRITERIA.
OUTLOOK...THURSDAY THROUGH SUNDAY...
HIGH CONFIDENCE.
QUIET BOATING WEATHER EXPECTED THROUGH SUNDAY WITH HIGH PRESSURE
NEAR OR OVER THE WATERS. THE ONLY EXCEPTION IS SATURDAY WHEN
SHOWERS AND THUNDERSTORMS MAY LIMIT VISIBILITIES ON THE WATERS.
&&
.HYDROLOGY...
HAVE KEPT FLASH FLOOD WATCH UP THROUGH THIS EVENING ACROSS THE
REGION...THOUGH MAY END IT EARLY ACROSS LOWER CT VALLEY REGION.
HAVE HAD SEVERAL REPORTS OF FLASH FLOODING DUE TO TORRENTIAL RAINS
FROM TSTMS AS THE COLD FRONT SLOWLY MOVES THROUGH. HAVE ALSO
RECEIVED A COUPLE OF REPORTS OF SMALL STREAMS OVERFLOWING THEIR
BANKS.
AS FOR RIVER FLOODING...THE CHARLES AT DOVER REMAINS JUST ABOVE
FLOOD STAGE. LATEST GUIDANCE INDICATES THAT THIS RIVER WILL ONLY
SLOWLY FALL AND REMAIN IN MINOR FLOOD THROUGH LATE WEDNESDAY NIGHT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR CTZ003-004.
MA...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR MAZ017>021.
NH...NONE.
RI...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO NOON EDT WEDNESDAY FOR
ANZ232-234.
SMALL CRAFT ADVISORY FROM 4 AM TO 6 PM EDT WEDNESDAY FOR
ANZ254>256.
&&
SYNOPSIS...RLG/EVT
NEAR TERM...FRANK/RLG/EVT
SHORT TERM...EVT
LONG TERM...RLG
AVIATION...RLG/EVT
MARINE...RLG/EVT
HYDROLOGY...Hazardous weather outlook, Jun 18, 4:29 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 429 PM EDT TUE JUN 18 2013 MAZ002>008-010-014-022>024-026-NHZ011-012-015-RIZ008-192030- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-SOUTHEAST MIDDLESEX MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-BLOCK ISLAND RI- 429 PM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS... EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN HAZARD WILL BE HEAVY RAINFALL AND MAY RESULT IN LOCALIZED FLOODING DURING THE LATE DAY COMMUTE. THERE IS A LOWER RISK FOR STRONG WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ009-011>013-015>021-RIZ001>007-192030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 429 PM EDT TUE JUN 18 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-192030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 429 PM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. FREQUENT LIGHTNING...VERY HEAVY RAINFALL...STRONG WINDS AND POOR VISIBILITY ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Jun 18, 3:42 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
342 PM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG FRAMINGHAM 42.31N 71.44W
06/18/2013 MIDDLESEX MA AMATEUR RADIO
TREE ON TRUCK ON EDGELL ROAD
&&
AEDLocal storm report, Jun 18, 3:55 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
355 PM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL SHREWSBURY 42.30N 71.72W
06/18/2013 M1.00 INCH WORCESTER MA AMATEUR RADIO
0225 PM FLASH FLOOD WORCESTER 42.27N 71.81W
06/18/2013 WORCESTER MA AMATEUR RADIO
WASH OUT ON MAPLE AVE WITH WATER FLOWING INTO A
BUILDING
0229 PM FLASH FLOOD LEICESTER 42.25N 71.90W
06/18/2013 WORCESTER MA TRAINED SPOTTER
GRINDSTONE RIVER OUT OF BANKS FLOWING OVER PETER SALEM
ROAD
0240 PM FLASH FLOOD WORCESTER 42.27N 71.81W
06/18/2013 WORCESTER MA EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTING SEVERAL ROADS IN
WORCESTER CLOSED DUE TO FLOODING
0242 PM FLASH FLOOD WORCESTER 42.27N 71.81W
06/18/2013 WORCESTER MA AMATEUR RADIO
8 INCHES OF WATER IN GARAGE ON CHESTNUT AVE
0312 PM FLASH FLOOD WORCESTER 42.27N 71.81W
06/18/2013 WORCESTER MA AMATEUR RADIO
FLOODING FROM CENTRAL STREET CAUSING FLOODING IN CITY
HALL
0315 PM FLASH FLOOD FRAMINGHAM 42.31N 71.44W
06/18/2013 MIDDLESEX MA AMATEUR RADIO
ROUTE 9 CLOSED AT THE ROUTE 126 UNDERPASS DUE TO
FLOODING
0315 PM HAIL NEWINGTON 41.69N 72.73W
06/18/2013 M0.75 INCH HARTFORD CT AMATEUR RADIO
0340 PM TSTM WND DMG FRAMINGHAM 42.31N 71.44W
06/18/2013 MIDDLESEX MA AMATEUR RADIO
TREE ON TRUCK ON EDGELL ROAD
&&
AEDSpecial weather statement, Jun 18, 4:16 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
416 PM EDT TUE JUN 18 2013
MAZ013-016>019-182100-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-EASTERN NORFOLK MA-
WESTERN PLYMOUTH MA-WESTERN NORFOLK MA-
416 PM EDT TUE JUN 18 2013
...THUNDERSTORMS WITH TORRENTIAL RAINFALL IN EASTERN MASSACHUSETTS...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS WITH TORRENTIAL RAINFALL NEAR FOXBOROUGH AND
HOLBROOK...MOVING EAST AT 25 MPH.
IN ADDITION...HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30
MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS WHICH WILL EXPERIENCE THESE DOWNPOURS INCLUDE...
BROCKTON...WEYMOUTH...AVON...EASTON...BRAINTREE...RANDOLPH...
STOUGHTON...NORWOOD...WHITMAN...ROCKLAND...ABINGTON...HOLBROOK...
MANSFIELD...EAST BRIDGEWATER...SHARON...CANTON...WALPOLE...
FOXBOROUGH...HINGHAM AND SCITUATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SIGNIFICANT URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT
DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4204 7064 4203 7067 4201 7132 4218 7134
4226 7079 4224 7078 4226 7077 4223 7075
4221 7072 4216 7073 4216 7070 4208 7064
4206 7065 4205 7067 4203 7063
TIME...MOT...LOC 2010Z 265DEG 21KT 4214 7101
JWDLocal storm report, Jun 18, 4:47 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
447 PM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD WILLIMANTIC 41.72N 72.22W
06/18/2013 WINDHAM CT AMATEUR RADIO
HOUSE HAS 18 INCHES OF WATER IN BASEMENT ON SPRING HILL
ROAD WITH THE WATER SWTILL RISING
&&
AEDSpecial weather statement, Jun 18, 4:58 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
458 PM EDT TUE JUN 18 2013
MAZ020-RIZ001>007-182200-
SOUTHERN BRISTOL MA-WASHINGTON RI-WESTERN KENT RI-
NORTHWEST PROVIDENCE RI-BRISTOL RI-EASTERN KENT RI-
SOUTHEAST PROVIDENCE RI-NEWPORT RI-
458 PM EDT TUE JUN 18 2013
...HEAVY RAINFALL HEADED TOWARD RHODE ISLAND AND SOUTHEAST
MASSACHUSETTS...
AT 455 PM EDT...A LINE OF THUNDERSTORMS PRODUCING HEAVY RAIN WAS
MOVING ACROSS EASTERN CONNECTICUT.
RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL PRODUCE MINOR URBAN
FLOODING ACROSS MUCH OF RHODE ISLAND AND SOUTHEAST
MASSACHUSETTS...INCLUDING CRANSTON...WARWICK...PROVIDENCE...FALL
RIVER AND NEW BEDFORD BETWEEN 5 PM AND 630 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EVENING COMMUTERS SHOULD ALLOW EXTRA TRAVEL TIME. BE PREPARED FOR
LOW VISIBILITY IN HEAVY RAIN...AS WELL AS MINOR STREET FLOODING.
NEVER DRIVE THROUGH FLOODED ROADS!
&&
LAT...LON 4179 7168 4177 7098 4146 7118 4145 7135
4148 7132 4148 7132 4149 7132 4150 7132
4145 7140 4165 7122 4164 7122 4154 7123
4155 7122 4171 7116 4172 7126 4158 7133
4165 7141 4144 7144 4144 7177
TIME...MOT...LOC 2051Z 272DEG 33KT 4178 7180 4155 7195
JWDLocal storm report, Jun 18, 5:25 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
525 PM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL SHREWSBURY 42.30N 71.72W
06/18/2013 M1.00 INCH WORCESTER MA AMATEUR RADIO
0225 PM FLASH FLOOD WORCESTER 42.27N 71.81W
06/18/2013 WORCESTER MA AMATEUR RADIO
WASH OUT ON MAPLE AVE WITH WATER FLOWING INTO A
BUILDING
0229 PM FLASH FLOOD LEICESTER 42.25N 71.90W
06/18/2013 WORCESTER MA TRAINED SPOTTER
GRINDSTONE RIVER OUT OF BANKS FLOWING OVER PETER SALEM
ROAD
0240 PM FLASH FLOOD WORCESTER 42.27N 71.81W
06/18/2013 WORCESTER MA EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTING SEVERAL ROADS IN
WORCESTER CLOSED DUE TO FLOODING
0242 PM FLASH FLOOD WORCESTER 42.27N 71.81W
06/18/2013 WORCESTER MA AMATEUR RADIO
8 INCHES OF WATER IN GARAGE ON CHESTNUT AVE
0312 PM FLASH FLOOD WORCESTER 42.27N 71.81W
06/18/2013 WORCESTER MA AMATEUR RADIO
FLOODING FROM CENTRAL STREET CAUSING FLOODING IN CITY
HALL
0315 PM FLASH FLOOD FRAMINGHAM 42.31N 71.44W
06/18/2013 MIDDLESEX MA AMATEUR RADIO
ROUTE 9 CLOSED AT THE ROUTE 126 UNDERPASS DUE TO
FLOODING
0315 PM HAIL NEWINGTON 41.69N 72.73W
06/18/2013 M0.75 INCH HARTFORD CT AMATEUR RADIO
0340 PM TSTM WND DMG FRAMINGHAM 42.31N 71.44W
06/18/2013 MIDDLESEX MA AMATEUR RADIO
TREE ON TRUCK ON EDGELL ROAD
0440 PM FLASH FLOOD WILLIMANTIC 41.72N 72.22W
06/18/2013 WINDHAM CT AMATEUR RADIO
HOUSE HAS 18 INCHES OF WATER IN BASEMENT ON SPRING HILL
ROAD WITH THE WATER SWTILL RISING
&&
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:53 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire, Middlesex, Worcester | 82 min |
| Jun 18, 1:23 PM EDT | Special Weather Statement | BOX | Worcester | 52 min |
| Jun 18, 1:44 PM EDT | Areal Flood Warning | BOX | Middlesex, Worcester | 3 hr |
| Jun 18, 1:47 PM EDT | Flash Flood Watch | BOX | Bristol, Hampden, Norfolk, Plymouth, Suffolk, Worcester | 7 hr |
| Jun 18, 1:47 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 58 min |
| Jun 18, 1:55 PM EDT | Special Weather Statement | BOX | Hampden | 50 min |
| Jun 18, 2:00 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 60 min |
| Jun 18, 2:17 PM EDT | Flash Flood Warning | BOX | Worcester | 3 hr |
| Jun 18, 2:46 PM EDT | Flash Flood Warning | BOX | Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 3 hr |
| Jun 18, 2:58 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Worcester | 47 min |
| Jun 18, 3:43 PM EDT | Flash Flood Warning | BOX | Norfolk, Worcester | 3 hr |
| Jun 18, 4:16 PM EDT | Special Weather Statement | BOX | Norfolk | 44 min |
| Jun 18, 4:58 PM EDT | Special Weather Statement | BOX | Bristol | 62 min |
| Jun 18, 5:23 PM EDT | Small Craft Advisory | BOX | 18 hr |
Nearby
River Flood Warnings in Massachusetts, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.